Alert archive / Nebraska / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 34, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 16, 2015, 6:18 PM CDT for Frontier County, Lincoln County, Nebraska. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 16, 2015, 6:18 PM CDT (23:18 UTC)
- Expired
- May 16, 2015, 7:00 PM CDT
- In force
- 42 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Frontier County, NE, Lincoln County, NE
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 16, 6:25 PM CDT | HAIL 0.88 | 7 Sse Curtis, NE | |
| May 16, 6:45 PM CDT | HAIL 1 | 5 Sw Curtis, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1891 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
608
WUUS53 KLBF 162318
SVRLBF
NEC063-111-170000-
/O.NEW.KLBF.SV.W.0034.150516T2318Z-150517T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
618 PM CDT SAT MAY 16 2015
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL FRONTIER COUNTY IN SOUTHWEST NEBRASKA...
SOUTHEASTERN LINCOLN COUNTY IN SOUTHWEST NEBRASKA...
* UNTIL 700 PM CDT
* AT 616 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES SOUTH OF
CURTIS...AND MOVING NORTH AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CURTIS AROUND 640 PM CDT.
MAYWOOD AROUND 645 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE HANSEN MEMORIAL RESERVE STATE
WILDLIFE MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 36 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4075 10064 4074 10031 4044 10044 4049 10067
TIME...MOT...LOC 2318Z 183DEG 14KT 4055 10054
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR2 follow-up statements
744
WWUS53 KLBF 162335
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
635 PM CDT SAT MAY 16 2015
NEC063-111-170000-
/O.CON.KLBF.SV.W.0034.000000T0000Z-150517T0000Z/
FRONTIER NE-LINCOLN NE-
635 PM CDT SAT MAY 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LINCOLN AND CENTRAL FRONTIER COUNTIES UNTIL 700 PM CDT...
AT 631 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
CURTIS...AND MOVING NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CURTIS...MOOREFIELD AND HANSEN MEMORIAL RESERVE STATE WILDLIFE
MANAGEMENT AREA.
THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 36 AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4075 10064 4074 10031 4044 10044 4049 10067
TIME...MOT...LOC 2335Z 216DEG 14KT 4059 10046
HAIL...1.00IN
WIND...60MPH
$$
TAYLOR996 WWUS53 KLBF 170003 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 603 PM MDT SAT MAY 16 2015 NEC063-111-170013- /O.EXP.KLBF.SV.W.0034.000000T0000Z-150517T0000Z/ FRONTIER NE-LINCOLN NE- 703 PM CDT SAT MAY 16 2015 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LINCOLN AND CENTRAL FRONTIER COUNTIES HAS EXPIRED... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY. TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4075 10064 4074 10031 4044 10044 4049 10067 TIME...MOT...LOC 2335Z 216DEG 14KT 4059 10046 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 6:12 PM CDT, 6 minutes earlier.
Area forecast discussion, May 16, 6:12 PM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 612 PM CDT SAT MAY 16 2015 .SHORT TERM...(THIS EVENING THROUGH SUNDAY) ISSUED AT 338 PM CDT SAT MAY 16 2015 STRONG PV ANOMALY WILL MOVE FROM NORTH CENTRAL NEW MEXICO TO SOUTHERN NEBRASKA LATE THIS EVENING...AND THEN CONTINUE INTO THE EASTERN DAKOTAS SUNDAY. AN UPPER LEVEL LOW CENTER WILL TRACK ALONG THIS LINE AS WELL. AT THE SURFACE...THE DRY LINE HAS MIXED EAST THIS AFTERNOON...AND EXTENDS FROM NEAR NORTH PLATTE TO WEST OF MCCOOK. INSTABILITY IS ONLY MARGINAL ALONG AND AHEAD OF THIS FEATURE...AND OVERALL THE BEST SHEAR AND INSTABILITY FOR ORGANIZED SEVERE THUNDERSTORMS WILL REMAIN WELL SOUTHEAST OF THE AREA THIS EVENING. HOWEVER...AS THE UPPER LOW TRACKS NORTHEAST TOWARD THE AREA THIS EVENING...LARGE SCALE LIFT WILL INCREASE AND SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL RESULT. AS THE LOW TRACKS INTO EASTERN SOUTH DAKOTA SUNDAY...GUSTY WEST TO NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA. EXPECTING SHOWERS ACROSS NORTHERN NEBRASKA MUCH OF THE DAY AS MOISTURE WRAPS BACK SOUTHEAST ACROSS THE AREA. FARTHER SOUTH...STEEP LAPSE RATES WILL LEAD TO CUMULUS DEVELOPMENT AND ISOLATED SHOWERS AND PERHAPS A THUNDERSTORM DURING THE AFTERNOON. THE AIRMASS MOVING INTO THE AREA WILL BE PACIFIC IN NATURE ON THE BACKSIDE OF THE LOW...SO MILD HIGHS IN THE MID 60S TO MID 70S EXPECTED. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY) ISSUED AT 338 PM CDT SAT MAY 16 2015 ANOTHER IN A SERIES OF UPPER CLOSED LOW/TROUGHS WILL SET UP ACROSS CALIFORNIA MONDAY WITH A NEGATIVE TILT NATURE. THIS WILL BRING A LARGE AREA OF UPPER LEVEL DIFFLUENCE AND MOISTURE INTO THE FRONT RANGE MONDAY NIGHT INTO THE CENTRAL HIGH PLAINS TUESDAY. THE PRESENCE OF STRONG SURFACE HIGH PRESSURE FROM THE DAKOTAS AND MID MISSOURI VALLEY WILL LIMIT POPS ACROSS THE NORTHEAST TUESDAY AND COULD BRING THE THREAT FOR FROST CONDITIONS TO NORTHEAST AREAS MONDAY NIGHT. LIKELY POPS BY TUESDAY AFTERNOON FOR THE ERN PNHDL AND SWRN NEBR...THEN LIKELY POPS ALL AREAS BUT FAR NORTHEAST TUESDAY NIGHT. THIS UPPER LOW AND TROUGH WILL FILL AS IT LIFTS INTO THE NRN PLAINS WEDNESDAY WITH SHOWERS AND ISOLATED THUNDERSTORMS LINGERING ACROSS WRN NEBR. ANOTHER UPPER TROUGH AND CLOSED LOW WILL MOVE ONTO THE WEST COAST THROUGH THURSDAY WITH SWRLY FLOW ALOFT PERSISTING ACROSS THE CENTRAL PLAINS. THIS WILL BRING A SLIGHT CHANCE FOR SHOWERS OR ISOLATED THUNDERSTORMS THROUGH THURSDAY. THIS WILL BRING INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THURSDAY NIGHT THROUGH THE END OF THE FORECAST PERIOD SATURDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY EVENING) ISSUED AT 612 PM CDT SAT MAY 16 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS IN COVERAGE LATER THIS EVENING. SHOWERS AND THUNDERSTORMS WILL PERIODICALLY IMPACT THE KLBF AND KVTN TERMINALS THIS EVENING...AND INTO THE EARLY OVERNIGHT HOURS. CIGS IN ANY THUNDERSTORMS WILL RANGE FROM 3000 TO 5000 FT AGL. OTHERWISE...EXPECT SCATTERED TO BROKEN CIGS AROUND 10000 FT AGL TONIGHT INTO SUNDAY MORNING. AFTER MID MORNING...SCATTERED HIGH CLOUDS AON 20000 FT AGL ARE EXPECTED AT THE KVTN TERMINAL...WITH CLEAR SKIES FORECAST FOR THE KLBF TERMINAL. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...TAYLOR LONG TERM...ROBERG AVIATION...CLB
Hazardous weather outlook, May 16, 5:44 PM CDT, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 544 PM CDT SAT MAY 16 2015 NEZ004>010-022>029-035>038-056>059-069>071-094-172245- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 544 PM CDT SAT MAY 16 2015 /444 PM MDT SAT MAY 16 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE IN PORTIONS OF CENTRAL AND WESTERN NEBRASKA THIS EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME FLOODING WILL CONTINUE ALONG THE PLATTE AND SOUTH PLATTE RIVERS. PLEASE SEE THE FLOOD WARNING PRODUCTS FOR THE LATEST DETAILS. THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER IN THE WEEK AND DURING THE MEMORIAL DAY WEEKEND. LATER FORECASTS WILL BETTER DETERMINE ANY SEVERE WEATHER POTENTIAL WITH THE STORMS. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) TAYLOR
In the hours before
Special weather statement, May 16, 2:58 PM CDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 258 PM CDT SAT MAY 16 2015 NEZ059-071-162045- FRONTIER NE-LINCOLN NE- 258 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND NORTHWESTERN FRONTIER COUNTIES UNTIL 345 PM CDT... AT 257 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES NORTH OF RED WILLOW RESERVOIR STATE RECREATION AREA...OR 11 MILES SOUTHWEST OF CURTIS...MOVING NORTH AT 35 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... MAYWOOD... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 33 AND 53. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
Special weather statement, May 16, 4:48 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 448 PM CDT SAT MAY 16 2015 NEZ004-022-023-035-056-057-094-170115- SHERIDAN-GARDEN-GRANT-ARTHUR-DEUEL-KEITH-WESTERN CHERRY- INCLUDING THE CITIES OF...GORDON...RUSHVILLE...OSHKOSH... HYANNIS...ARTHUR...CHAPPELL...BIG SPRINGS...OGALLALA...CODY... MERRIMAN...KILGORE 348 PM MDT SAT MAY 16 2015 SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EVENING HOURS. CONDITIONS ARE FAVORABLE FOR SOME BRIEF FUNNELS. THESE TYPES OF FUNNELS RARELY TOUCH THE GROUND. OTHERWISE...BRIEF HEAVY RAIN AND SMALL HAIL COULD ACCOMPANY SOME OF THE STORMS. TAYLOR
Local storm report, May 16, 4:49 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
449 PM CDT SAT MAY 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM TORNADO 4 N CHAPPELL 41.15N 102.47W
05/16/2015 DEUEL NE FIRE DEPT/RESCUE
THIS WAS A CONFIRMED LAND SPOUT BY THE FIRE DEPT.
&&
JGOMEZSpecial weather statement, May 16, 6:06 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 606 PM CDT SAT MAY 16 2015 NEZ059-071-162345- FRONTIER NE-LINCOLN NE- 606 PM CDT SAT MAY 16 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN AND WESTERN FRONTIER COUNTIES UNTIL 645 PM CDT... AT 603 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF STOCKVILLE...OR 9 MILES SOUTH OF CURTIS...MOVING NORTH AT 20 MPH. HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... CURTIS... MAYWOOD... MOOREFIELD... HANSEN MEMORIAL RESERVE STATE WILDLIFE MANAGEMENT AREA... THIS INCLUDES HIGHWAY 83 BETWEEN MILE MARKERS 40 AND 50. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TAYLOR
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:00 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 45 min |
| May 15, 7:16 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 44 min |
| May 15, 7:47 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 43 min |
| May 15, 8:18 PM CDT | Severe Thunderstorm Warning | LBF | Deuel, Garden, Keith | 42 min |
| May 15, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 40 min |
| May 15, 8:20 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Sheridan | 40 min |
| May 15, 8:21 PM CDT | Severe Thunderstorm Warning | LBF | Keith, Perkins | 39 min |
| May 15, 8:40 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 35 min |
| May 15, 8:54 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant, Keith | 51 min |
| May 15, 8:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 47 min |
| May 15, 9:01 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Keith, Perkins | 44 min |
| May 15, 9:38 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 52 min |
| May 15, 9:45 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Grant, Hooker, Keith, Lincoln, McPherson | 45 min |
| May 15, 10:12 PM CDT | Tornado Warning | LBF | Cherry, Sheridan | 33 min |
| May 15, 10:21 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Custer, Lincoln, Logan, Thomas | 39 min |
| May 15, 10:30 PM CDT | Severe Thunderstorm Warning | LBF | Arthur, Cherry, Grant, Hooker, Keith, McPherson | 45 min |
| May 15, 11:18 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.